Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 48, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Nov 19, 1994, 11:23 PM CST for Tillman County, Oklahoma; Wichita County, Texas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Nov 19, 1994, 11:23 PM CST (05:23 UTC)
- Expired
- Nov 20, 1994, 12:00 AM CST
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Tillman County, OK, Wichita County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 200521
TOROKC
OKC141-TXC485-200600-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1123 PM CST SAT NOV 19 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1200 AM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
TILLMAN
INCLUDING THE FOLLOWING LOCATIONS
LOVELAND
IN NORTHERN TEXAS
EXTREME NORTHWESTERN WICHITA
AT 1123 PM CST RADAR INDICATED A DEVELOPING TORNADO 5 MILES NORTHEAST
OF HARROLD, TEXAS MOVING TOWARD THE NORTHEAST AT 55 MILES PER
HOUR.
PERSONS IN LOVELAND AND GRANDFIELD ARE NEAR THE PROJECTED PATH OF
THIS STORM AND SHOULD BE PREPARED TO TAKE COVER.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND WESTERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 000AM CST.
LAT...LOhN 3408 9899 3413 9908 3447 9884 3435 9865What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 19, 4:01 PM CST, 7 hours 22 minutes earlier.
Area forecast discussion, Nov 19, 4:01 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 PM CST SAT NOV 19 1994 CONTINUED MID-LVL CAA INTO BASE OF FOUR CORNERS UPR LOW HAS HELPED HOLD IT BACK DURING LAST 24 HRS DESPITE MOST OF JET ENERGY ON DWN STRM SIDE OF TROF AXIS. 12Z MODELS HAVE CORRECTED SIG SLOWER THAN YDAY'S RUNS AND ARE IN MUCH BETTER AGREEMENT ON POSN OF MAIN FEATURES THRU 48 HRS. MDT-HVY RAIN HAS FALLEN DURING MOST OF DAY IN NCNTRL OK SWD TWD OKC AREA WHILE ACTIVITY HAS BCM MORE SCT IN WCNTRL OK. MEANWHILE...FFG IS QUITE LOW FOR SE OK ZNS WHICH HAVE BEEN FAIRLY DRY TODAY BUT DONT NEED MUCH FOR WATER PROBLEMS TO DVLP. EXPECTING POTNL FOR HVY RAIN TO CONT IN CTRL OK TONITE MOVG INTO SE OK ARND MIDNITE. SE OK WILL SEE BEST CHC FOR EXCESSIVE RAINFALL AS CDFNT MOVES THRU DURING ERLY MORNING HOURS THRU 18Z SUN. IN ADDITION TO HVY RAIN...POTL FOR SVR WX RMNS WITH GOOD VERT WIND SHEAR AND VERY STG WIND SPEEDS. PLAN TO KEEP MENTION OF SVR IN ZNS WITH 60+ KT 70H WIND EXPECTED. COLD MID AND UPR LVLS WILL KEEP HAIL IN THE PICTURE AS WELL. MOS POPS AGREE THERE IS LTL DOUBT ABT IT FOR TONITE LINGERING INTO SUN MORNING IN CNTRL AND SE OK. SOME WRAP-ARND PSBL IN NRN OK WHILE SW OK AND N TX ZNS GET DRY SLOT. FAN TEMPS LOOK BETTER FOR TONITE BUT TOO WARM FOR SUN WITH PLENTY OF COLD AIR NOTED IN ERN CO. SOME WIND WILL HELP KEEP READINGS CLOSE TO MOS FOR SUN NITE BUT MON NITE SHUD SEE GOOD RAD COOLING TO START OFF EXTENDED FCST. IN THE EXTENDED FCST...MORE ZONAL FLOW DVLPG WITH DRY CONDS AND GRADUAL WARMING TREND COORD TUL. FCSTID=#22/BT HBR 45 61 40 58 / 100 0 0 0 OKC 50 57 40 58 / 100 60 0 0 SPS 48 63 42 60 / 100 0 0 0 GAG 40 55 30~ 58 / 100 20 0 0 PNC 46 53 39 56 / 100 60 0 0 DUA 51 60 43 60 / 100 100 0 0 .OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 07..08..12..13..17>20..24> 32..40>43..46>53. .TX...NONE.
In the hours before
Local storm report, Nov 19, 10:18 PM CST, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 PM CST SAT NOV 19 1994
TIME /DATE COUNTY EVENT
1005PM/19TH KIOWA 60 MPH WINDS AT SNYDER HIGH SCHOOL
FOOTBALL STADIUM
FMLocal storm report, Nov 19, 10:20 PM CST, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1020 PM CST SAT NOV 19 1994
TIME /DATE COUNTY EVENT
1005PM/19TH KIOWA 60 MPH WINDS AT SNYDER HIGH SCHOOL
FOOTBALL STADIUM
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 9:49 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 22 min |
| Nov 20, 1:57 AM CST | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Nov 20, 4:45 AM CST | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Nov 19, 11:01 PM CST | Tornado Warning | OUN | Wilbarger | 29 min |
| Nov 20, 12:18 AM CST | Tornado Warning | OUN | Wichita | 42 min |
| Nov 20, 12:41 AM CST | Severe Thunderstorm Warning | OUN | Foard | 49 min |
Nearby
Tornado Warnings in Oklahoma, 1994Tornado Warnings in Texas, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.